Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 95, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 23, 2010, 12:07 AM CDT for 6 counties in South Dakota. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 23, 2010, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beadle County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:08 AM CDT | TSTM WND GST 63 | Huron, SD | |
| Jun 23, 12:10 AM CDT | TSTM WND GST 70 | Artesian, SD | EIGHT INCH DIAMETER BRANCHES DOWNED |
| Jun 23, 12:11 AM CDT | TSTM WND DMG | 1 E Huron, SD | POLE BARN DESTROYED AND A ROOF OVER TIMBER SUPPLY CENTER BUILDING PEELED BACK |
| Jun 23, 12:30 AM CDT | TSTM WND GST 65 | Iroquois, SD | THUNDERSTORM WIND GUSTS BLEW DOWN A FEW TREES, BROKE SOME BRANCHES, AND DAMAGED SOME SHINGLES. |
| Jun 23, 12:55 AM CDT | TSTM WND DMG | 4 Nw De Smet, SD | 20 FOOT TREE BRANCH DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS53 KFSD 230507
SVRFSD
SDC005-061-077-079-097-111-230545-
/O.NEW.KFSD.SV.W.0095.100623T0507Z-100623T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
NORTHWESTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
WESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
WEST CENTRAL LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
EASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HURON TO 10 MILES
NORTH OF FORESTBURG TO 8 MILES NORTHEAST OF LOOMIS...AND MOVING
NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FEDORA AND CAVOUR AROUND 1220 AM CDT...
YALE AROUND 1225 AM CDT...
ROSWELL AND IROQUOIS AROUND 1230 AM CDT...
CARTHAGE AROUND 1235 AM CDT...
VILAS AND HOWARD AROUND 1240 AM CDT...
DE SMET...WINFRED AND LAKE THOMPSON STATE RECREATION AREA AROUND
1245 AM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4460 9785 4455 9785 4455 9776 4436 9745
4398 9731 4378 9797 4384 9797 4385 9803
4415 9815 4446 9846 4463 9790
TIME...MOT...LOC 0507Z 247DEG 30KT 4443 9826 4419 9802
4388 9791
WIND...HAIL 60MPH <1.00IN
$$
JM2 follow-up statements
137
WWUS53 KFSD 230527
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 AM CDT WED JUN 23 2010
SDC005-061-077-079-097-111-230545-
/O.CON.KFSD.SV.W.0095.000000T0000Z-100623T0545Z/
SANBORN SD-MINER SD-LAKE SD-BEADLE SD-KINGSBURY SD-HANSON SD-
1227 AM CDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HANSON...WESTERN KINGSBURY...EASTERN BEADLE...WEST CENTRAL LAKE...
MINER AND EASTERN SANBORN COUNTIES UNTIL 1245 AM CDT...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF YALE TO 8 MILES NORTHWEST OF
CARTHAGE TO ROSWELL...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VILAS AND HOWARD AROUND 1240 AM CDT...
DE SMET...WINFRED AND LAKE THOMPSON STATE RECREATION AREA AROUND
1245 AM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4460 9785 4455 9785 4455 9776 4436 9745
4398 9731 4378 9797 4384 9797 4385 9803
4415 9815 4446 9846 4463 9790
TIME...MOT...LOC 0526Z 247DEG 30KT 4449 9806 4425 9782
4394 9771
WIND...HAIL 60MPH <1.00IN
$$
JM205
WWUS53 KFSD 230542
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 AM CDT WED JUN 23 2010
SDC005-061-077-079-097-111-230553-
/O.EXP.KFSD.SV.W.0095.000000T0000Z-100623T0545Z/
SANBORN SD-MINER SD-LAKE SD-BEADLE SD-KINGSBURY SD-HANSON SD-
1242 AM CDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANSON...WESTERN
KINGSBURY...EASTERN BEADLE...WEST CENTRAL LAKE...MINER AND EASTERN
SANBORN COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4460 9785 4455 9785 4455 9776 4436 9745
4398 9731 4378 9797 4384 9797 4385 9803
4415 9815 4446 9846 4463 9790
TIME...MOT...LOC 0543Z 247DEG 30KT 4455 9788 4431 9764
4399 9753
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:05 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 9:05 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT TUE JUN 22 2010
.DISCUSSION...
WARM FRONT PRESENTLY SITUATED THROUGH SOUTHEASTERN NEBRASKA THROUGH
CENTRAL IOWA...LYING JUST TO THE SOUTHEAST OF OUR CWA. LOW
PRESSURE/SECONDARY BOUNDARY LOCATED THROUGH CENTRAL SOUTH DAKOTA
WITH A COMPLEX OF THUNDERSTORMS...SOME SEVERE...EXTENDING FROM NORTH
CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA AT THIS TIME...AND
BEARING DOWN ON OUR CWA. INCREASED POPS OVER PORTIONS OF OUR AREA
WITH THE MCS MOST LIKELY TRACKING EASTWARD ACROSS OUR CWA OVERNIGHT.
OTHERWISE...ONLY MINOR EDITS MADE DUE TO IMPENDING SEVERE WEATHER.
UPDATES OUT.
&&
.PREV DISCUSSION...
BATCH OF ELEVATED CONVECTION NEAR KBBW AT 20Z LIFTING TO NORTHEAST
AND SHOULD BE LOCATED NEAR KSUX AFTER 22Z. 18Z KOMA SOUNDING
INDICATED THIS AREA STILL HAS A FAIRLY STRONG CAP...AND HAVE REDUCED
POPS THIS EVENING DOWN TO 30 PERCENT ACROSS NORTHWEST IOWA. THIS IS
IN CONTRAST TO THE HRRR MODEL...WHICH SUGGEST CONVECTION MOVING INTO
THE SOUTHERN EDGE OF THE FORECAST AREA AT 20Z. SUBTLE WARM FRONT
LIFTING NORTH ACROSS NEBRASKA...LOCATED SOMEWHERE NEAR KOFK-KDNS
WITH GUSTY SOUTHEAST WINDS INCREASING SOUTH OF THE FRONT. IF A STORM
IS ABLE TO BECOME SURFACE BASED ACROSS NORTHWEST IOWA THIS
EVENING...STEEP LAPSE RATE ALOFT SHOULD ALLOW THE STORMS TO BECOME
SEVERE FAIRLY RAPIDLY PRODUCING LARGE HAIL AND THE POTENTIAL FOR A
TORNADO OR TWO.
FURTHER OFF TO THE WEST...CU FIELD DEVELOPING FROM KVTN TO KATY
ALONG STATIONARY FRONT. AS UPPER LEVEL WAVE MOVING OUT OF THE
PANHANDLE OF NEBRASKA LIFTS TO THE NORTHEAST...THIS SHOULD PROVIDE
SUFFICIENT LIFT TO CAUSE STORMS TO DEVELOP ACROSS CENTRAL NEBRASKA
INTO CENTRAL SOUTH DAKOTA IN THE 00-02Z TIME FRAME. THESE STORMS
ARE EXPECTED TO DEVELOP INTO A WELL DEVELOPED TRAILING STRATIFORM
SQUALL LINE...WITH A STRONG POTENTIAL FOR DAMAGING WINDS. AS THE LOW
LEVEL JET INCREASES TO 30-40 KNOTS...EFFECTIVE TOTAL SHEAR IN EXCESS
OF 55 KNOTS...EXPECT STORMS TO CREATE DAMAGING WINDS IN EXCESS OF 70
MPH. NIGHT SHIFT WILL NEED TO KEEP AN EYE ON POTENTIAL OF A WAKE
LOW DEVELOPING ON THE BACK EDGE OF SQUALL LINE. /BT
STRONG SPRINGLIKE UPR WAVE MOVES EWD OVER CWA WED...AND MODELS STILL
SHOW LINGERING SHRA MOVG OVER MAINLY NERN HLF CWA IN THE MRNG...WITH
A SLIGHT CHC OF INSTABLITY -TSRA IN THE AFTN. THIS WAVE DRAWS IN
RELATIVELY COOLER AND GRADUALLY DRIER AIR WITH BRISK NWLY FLOW DURG
DAY. PLEASANT HIGH PRES SETTLES SEWD OVER CWA WED NGT AND THU MRNG
WITH DECENT RADIATIONAL COOLING. WILL BE A NICE BREAK FROM AIR
CONDITIONING FOR WED THRU THU NGT BEFORE SLY FLOW OF WARMER AND MORE
HUMID AIR MOVES BACK IN FOR FRI WITH STG SLY FLOW. APPEARS TO BE
ENUF MID LVL INSTABILITY WITH RETURN FLOW TO KEEP IN CHCS OF TSTMS
DVLPG OVER NWRN HLF CWA LATER THU NGT...MOVG THRU NRN CWA FRI MRNG
BEFORE CAP TAKES OVER. THEN A DECENT WAVE MOVES EWD OVER NRN PLAINS
THIS WEEKEND BRINGING CHCS OF TSTMS NRN CWA FRI NGT INTO SAT...AND
OVER ERN CWA SAT NGT WITH CDFNT...PROBABLY A LIT SLOWER THAN MODELS.
THEN SUN THRU TUES SHOULD FINALLY BE ON THE DRY AND WARM SIDE WITH
BUILDING UPR HIGH BUT WITH INCRG HUMIDITY WITH CORN EVAPORATION./
RYRHOLM
&&
.AVIATION...
THUNDERSTORM CHANCES WILL INCREASE THROUGH THE EVENING...AS STORMS
DEVELOP ACROSS CENTRAL NEBRASKA AND CENTRAL SOUTH DAKOTA. THESE
STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AND MOVE THROUGH
OVERNIGHT. SOME STORMS MAY BE SEVERE TONIGHT...PRODUCING 60 KT OR
GREATER WINDS AND HEAVY RAINFALL. BEST CHANCES FOR STRONG DAMAGING
WIND APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 90...AFFECTING BOTH
THE KFSD AND KSUX TERMINALS BETWEEN 05 AND 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ001>003-
012>014-020>022-031-032.
MN...NONE.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 22, 11:21 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1121 AM CDT TUE JUN 22 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1121 AM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... BY LATE THIS AFTERNOON INTO THE EARLY EVENING...A FEW THUNDERSTORMS COULD DEVELOP OVER NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA IN A VERY UNSTABLE ENVIRONMENT. IF THE STORMS CAN DEVELOP...HAIL TO THE SIZE OF BASEBALLS AS WELL AS TORNADOES WILL BE A THREAT. THE MAIN THREAT FOR THESE STORMS WILL BE SOUTH OF A VERMILLION TO SPENCER IOWA LINE. TONIGHT...MAINLY AFTER 9 PM CDT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE INTO THE AREA. WIND GUSTS TO 80 MPH AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. THE MAIN THREAT WILL BE WEST OF INTERSTATE 29 AND SOUTH OF HIGHWAY 34 BEFORE MIDNIGHT AND ALONG AND EAST OF INTERSTATES 29 AND 90 AFTER MIDNIGHT. FLOODING... AN AREA OF STRONG THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT...WITH HEAVY RAIN A POSSIBILITY. AREAS ALONG AND SOUTH OF INTERSTATE 90 IN SOUTHEASTERN SOUTH DAKOTA INTO NORTHWEST IOWA WILL SEE THE THREAT FOR ONE TO THREE INCHES OF RAIN...ESPECIALLY IF A FEW AFTERNOON THUNDERSTORMS CAN DEVELOP...WHICH WOULD EXACERBATE THE PROBLEMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA THROUGH WEDNESDAY MORNING. FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...THOUGH RIVER LEVELS ARE SLOWLY FALLING IN MANY AREAS. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. AREAL FLOODING OF SMALL STREAMS AND CREEKS ALSO CONTINUES IN SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES RIVER AND MISSOURI RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN RURAL AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM ACROSS NORTHWEST IOWA AND WEST OF THE JAMES RIVER VALLEY AFTER 5 PM...AND LIKELY ACROSS THE AREA AFTER 9 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 22, 11:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 2 SW MARCUS 42.81N 95.84W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
&&
LAFLINLocal storm report, Jun 22, 11:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TORNADO 3 S MARCUS 42.78N 95.81W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
POSSIBLE TORNADO ON THE GROUND
&&
LAFLINLocal storm report, Jun 22, 11:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TORNADO 1 E MARCUS 42.82N 95.79W
06/22/2010 CHEROKEE IA AMATEUR RADIO
TORNADO ON GROUND
&&
LAFLINLocal storm report, Jun 22, 11:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TORNADO 1 S MARCUS 42.81N 95.81W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
TORNADO ON THE GROUND
&&
LAFLINLocal storm report, Jun 22, 11:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 2 SW MARCUS 42.80N 95.84W
06/22/2010 E1.25 INCH CHEROKEE IA TRAINED SPOTTER
&&
TRMLocal storm report, Jun 23, 12:02 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FUNNEL CLOUD 1 S CRAIG 42.88N 96.31W
06/22/2010 PLYMOUTH IA EMERGENCY MNGR
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:55 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 50 min |
| Jun 22, 10:16 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 44 min |
| Jun 22, 10:39 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 36 min |
| Jun 22, 10:43 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory, Jerauld | 47 min |
| Jun 22, 11:13 PM CDT | Flash Flood Warning | FSD | Clay, Yankton | 3 hr |
| Jun 22, 11:26 PM CDT | Tornado Warning | FSD | Lincoln, Union | 49 min |
| Jun 22, 11:44 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Turner, Yankton | 46 min |
| Jun 22, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Davison, Hanson, Hutchinson, McCook, Miner and 1 more | 46 min |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 30 min |
| Jun 23, 12:21 AM CDT | Flash Flood Warning | FSD | Lincoln, Union | 5 hr |
| Jun 23, 12:31 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 44 min |
| Jun 23, 12:37 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha, Moody, Turner | 38 min |
| Jun 23, 12:42 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Brookings, Kingsbury, Lake, Miner | 33 min |
| Jun 23, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 41 min |
| Jun 23, 1:08 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 12 min |
| Jun 23, 1:25 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha, Moody | 35 min |
| Jun 23, 2:49 AM CDT | High Wind Warning | FSD | Brookings, Moody | 2 hr |
| Jun 23, 7:06 AM CDT | Areal Flood Warning | FSD | Brule, Charles Mix, Gregory | 15 hr |
| Jun 23, 1:42 PM CDT | River Flood Warning | FSD | McCook, Minnehaha | 21 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.